Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 19, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Oct 12, 2022, 7:58 AM PDT for Orange County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2022, 7:58 AM PDT (14:58 UTC)
- Expired
- Oct 12, 2022, 10:40 AM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WHUS46 KSGX 121458 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 758 AM PDT Wed Oct 12 2022 CAZ552-121800- /O.NEW.KSGX.BH.S.0019.221012T1458Z-221012T1800Z/ Orange County Coastal Areas- 758 AM PDT Wed Oct 12 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Lightning possible. * WHERE...Orange County Coastal Areas. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Isolated thunderstorms could bring cloud-to-ground lightning strikes at the beaches. * ADDITIONAL DETAILS...Isolated thunderstorms will move from southeast to northwest across the area through 1100 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions due to the lightning. && $$ Maxwell
1 follow-up statement
678 WHUS46 KSGX 121740 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1040 AM PDT Wed Oct 12 2022 CAZ552-121845- /O.CAN.KSGX.BH.S.0019.000000T0000Z-221012T1800Z/ Orange County Coastal Areas- 1040 AM PDT Wed Oct 12 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Thunderstorms have exited Orange County, and the lightning threat has ended at the Orange County beaches. $$ Maxwell
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 12, 3:04 AM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Oct 12, 3:04 AM PDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service San Diego CA 304 AM PDT Wed Oct 12 2022 .SYNOPSIS... Low pressure will remain offshore this week, and then move inland over the weekend. Another round of showers and thunderstorms is expected this afternoon with less coverage than Tuesday, followed by drier conditions Thursday and Friday. Temperatures will be seasonal, until the low pressure center moves inland over Southern California bringing cooling and another chance of showers and thunderstorms with chances peaking Friday night and Saturday. Warmer and drier weather is expected for early next week. Areas of night and morning coastal low clouds will extend inland across much of the valleys. .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (Today through Friday)... Not much has changed with the guidance with coverage of afternoon showers and thunderstorms today expected to be less than Tuesday with little or none on Thursday. Chances may return late in the day Friday or Friday evening towards the coast as the upper low centered west of northern Baja and south of Point Conception begins to move slowly eastward. The marine layer is around 2500 feet deep with satellite imagery showing widespread coastal low clouds extending inland across much of the San Diego County valleys and into southern and western portions of the Inland Empire. The marine layer is expected to become a little shallower into Friday with coastal low clouds not extending quite as far into the valleys. Slow warming is expected for today and Thursday with slight cooling for Friday. && .LONG TERM (Friday night through Tuesday)... Model guidance is closer with the track and timing of a closed low pressure system with the center moving inland across northern Baja Friday night and Saturday and into northwest Mexico into Arizona on Sunday. This is a little faster with the eastward movement and slightly farther south with the track. Chances for precipitation would increase Friday night into Saturday morning from the southwest and be more focused toward the mountains for Saturday afternoon. This track would generally favor San Diego County for the relatively greater rainfall versus areas farther north. ECMWF ensemble guidance generally has CAPE values peaking Saturday morning. Precipitation chances would decrease for Saturday night into Sunday morning, then mostly be over the mountains for Sunday afternoon. The marine layer will remain deep enough for coastal low clouds to extend inland across all of the valleys and possibly onto the lower coastal mountain slopes with deepening of the marine layer over the weekend. Saturday is expected to be the coolest day with slight warming for Sunday and a little greater warming for Monday and Tuesday, but with increasing spread in the guidance peaking around Wednesday with substantial differences in the placement of another closed low pressure system that could be anywhere from just off the California coast to well off the coast. && .AVIATION... 120930Z...Coast/Valleys...Low clouds based at 1400-1900 feet MSL with tops to 2300 feet will continue to spread into most of the coastal basin through 14Z. Vis reduced 0-5SM between 1800-2300 feet MSL. Scatter out to occur 17-20Z, but with only partial or intermittent clearing at immediate coast. SCT 10000-12000 feet MSL, turning BKN with isold TSRA 18-01Z over Inland Empire. CB tops to 35000 feet MSL. Gusty, erratic winds in and near any TSRA. Low clouds to move ashore after 00-04Z and back into valleys overnight into Thursday. Similar cloud bases/vis and coverage. Mountains/Deserts...SCT 10000-12000 feet MSL, turning BKN with SCT TSRA 18-01Z mainly over mountains and high desert. CB tops to 35000 feet MSL. Gusty, erratic winds in and near any TSRA. && .MARINE... There is a slight chance of thunderstorms Saturday. Otherwise, no hazardous marine weather is expected through Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...17 AVIATION/MARINE...MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:28 PM PDT | Beach Hazards Statement | SGX | Orange, San Diego | 7 hr |
| Oct 12, 9:07 AM PDT | Areal Flood Advisory | SGX | Orange | 57 min |
| Oct 12, 1:11 PM PDT | Special Weather Statement | SGX | 49 min | |
| Oct 12, 1:18 PM PDT | Areal Flood Advisory | SGX | Riverside | 117 min |
| Oct 12, 3:27 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.